Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 36, NWS Melbourne, FL

October 24, 2017

NWS Melbourne, FL issued this small craft advisory at Oct 24, 2017, 3:15 PM EDT. It took effect at Oct 25, 2017, 4:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2017, 3:15 PM EDT (19:15 UTC)
In effect from
Oct 25, 2017, 4:00 AM EDT
Expired
Oct 26, 2017, 3:33 AM EDT
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

325 
WHUS72 KMLB 241915
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
315 PM EDT TUE OCT 24 2017

AMZ570-572-575-250830-
/O.NEW.KMLB.SC.Y.0036.171025T0800Z-171026T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
315 PM EDT TUE OCT 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 10 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 10 AM
EDT THURSDAY. 

* WINDS...NORTH WINDS AROUND 20 KNOTS.

* WAVES/SEAS...6 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
337 
WHUS72 KMLB 250746
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
346 AM EDT WED OCT 25 2017

AMZ570-572-575-260830-
/O.CON.KMLB.SC.Y.0036.171025T0800Z-171026T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
346 AM EDT WED OCT 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
THURSDAY...

* WINDS...NORTHWEST WINDS AROUND 20 KNOTS AND GUSTY.

* WAVES/SEAS...6 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SEDLOCK
656 
WHUS72 KMLB 260733
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
333 AM EDT THU OCT 26 2017

AMZ570-572-575-260845-
/O.CAN.KMLB.SC.Y.0036.000000T0000Z-171026T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
333 AM EDT THU OCT 26 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SMALL CRAFT SHOULD STILL EXERCISE CAUTION OFFSHORE THIS MORNING AS
NORTHWEST TO NORTH WINDS WILL STILL BE 15 TO 20 KNOTS AND GUSTY 
WITH SEAS BUILDING TO 4 TO 6 FEET. BOTH WINDS AND SEAS WILL
CONTINUE TO DIMINISH THROUGH THE DAY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 10:50 AM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Oct 24, 10:50 AM EDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1050 AM EDT Tue Oct 24 2017

.DISCUSSION...

Much anticipated cold front lies just south of EVB-BOW line late
this morning accompanied by considerable stratus along and behind
the boundary. The front is expected to slow down and possibly become
stationary temporarily this afternoon, bisecting the FA. A moist
airmass combined with sfc heating south of the front will produce
scattered to numerous showers/storms this afternoon from
Brevard/Osceola counties southward. A few strong storms are possible
along the coast from Brevard to Martin counties as convection coming
in from the W/SW interacts with the east coast sea breeze.  Severe
weather is not expected but gusty winds and locally heavy rain will
occur.

Made only slight adjustments to PoPs and temps based on current
trends. Maintaining the 60 PoPs from south Brevard to Okeechobee/
Treasure coast while lowering PoPs along and north of I 4 which
results in an even tighter PoP gradient.  Also raised max temps
across the board a couple of degrees due to sfc heating and offshore
flow south of the front. Even north of the front, the stratus will
diminish as drier air filters in so expect increasing sun Orlando
northward. As is typical with frontal passages here in central FL,
the lower dewpoint (drier) air arrives first with the cold advection
lagging by some hours.

&&

.AVIATION...Period of IFR/MVFR CIGs along and just behind the cold
front which stretches roughly from TIX-BOW. These CIGs should lift
by 18Z. Scattered to numerous SHRA/TSRA expected to develop south of
MCO this afternoon. Handling this with VCTS from MLB-SUA but will
likely need to add TEMPO groups for MVFR in TSRA focused between 17Z-
21Z with lingering SHRA south of MLB past 00Z.

&&

.MARINE...
Cold front is currently pushing southeast across the northern waters
assocd with a wind shift out of the N/NW around 10 knots. The front
will slowly sag into the southern waters tonight. Ahead of the
front, winds will be S to SW 10-15 knots, except light and variable
within the frontal zone itself. As a result, a SE sea breeze may
develop along the coast from the Cape southward. The primary concern
for boaters will be scattered to numerous showers and storms pushing
offshore this afternoon and evening from the Cape southward.

&&

.CLIMATE...

Listed below are the dates showing the last time local temperatures
were below 50, 60 and 70 degrees this year...

        50 DEGREES        60 DEGREES      70 DEGREES

DAB     04-09-2017        05-27-2017       06-03-2017
FPR     04-08-2017        05-08-2017       05-28-2017
VRB     04-08-2017        05-08-2017       06-16-2017
MLB     04-08-2017        05-08-2017       05-28-2017
MCO     05-07-2017        05-27-2017       06-28-2017
SFB     04-09-2017        05-07-2017       05-28-2017

Here are the last dates that the high temperatures failed to reach
80 degrees...

DAB     05-13-2017
FPR     07-31-2017
VRB     10-05-2017
MLB     04-08-2017
MCO     09-10-2017
SFB     10-05-2017

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  81  60  72  49 /  20  10  10   0
MCO  82  59  74  51 /  30  10   0   0
MLB  84  65  76  49 /  60  40  20   0
VRB  83  66  76  51 /  60  60  30  10
LEE  82  57  73  50 /  10  10   0   0
SFB  82  59  73  50 /  20  10  10   0
ORL  82  59  74  54 /  20  10   0   0
FPR  84  67  77  47 /  60  60  30  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Kelly/Bragaw
Hazardous weather outlook, Oct 24, 6:05 AM EDT, 9 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
605 AM EDT Tue Oct 24 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-250000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
605 AM EDT Tue Oct 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
The first significant cold front of the fall season, currently
moving into northern Lake and Volusia Counties early this morning,
will sag slowly through central Florida through this afternoon,
and move south of Lake oKeechobee by early evening. along and
south of this boundary, scattered showers will develop, with a
few lightning storms possible from late morning onward south of
Orlando and Cape Canaveral. Cloud to ground lightning strikes,
locally heavy downpours up to around 2 inches, and wind gusts to
around 35 MPH will be possible with any storms that form today,
as they move toward the northeast to east at 20 to 25 MPH.

.MARINE THUNDERSTORM GUST IMPACT...
Storms will also be capable of producing wind gusts to around 35
knots over inland lakes as well as the Intracoastal and near shore
Atlantic waters from Lake Kissimmee and cape Canaveral southward.

.RIVER FLOOD IMPACT...
The middle and upper Saint Johns River Basin remains in Minor
Flood Stage near Sanford, and Moderate Flood Stage at Cocoa,
Geneva, Deland, and Astor. River levels are expected to slowly
decrease through the end of this week.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A surge of northwest winds behind theday's frontal passage will
lead to poor to hazardous boating conditions on Wednesday. Winds
and seas will then gradually subside through late week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 9:33 PM EDTAreal Flood AdvisoryMLBVolusia87 min
Oct 23, 10:48 PM EDTSpecial Marine WarningMLB87 min
Oct 24, 1:28 AM EDTAreal Flood AdvisoryMLBBrevard92 min
Oct 24, 3:05 AM EDTAreal Flood AdvisoryMLBBrevard115 min

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.